Will a patient see significant improvement on their PFT test after taking medication for a period of time. This was my orginal PFT test three weeks after having pneumonia and the second set of tests were performed two months afterwards. Do most people with COPD see this much of an improvement on their later PFT results or is there a possibility that maybe what I have is more asthma seen COPD?
These were the results of my first test
FVC ref 3.51 pre 2.74 78% post 3.14 89%
FEV1 ref 2.67 pre 1.50 56% post 1.88 70%
FEV1/FVC 75 pre 55 post 70 60
Results after 2 months on Advair 250/50
FVC ref 3.39 pre 3.49 103% post 3.67 108%
FEV1 ref 2.77 pre 2.46 89% post 2.50 90%
FEV1/FVC 83 pre 71 post 68
lung volume ref 5.36 post 5.57 104%
dlco ref 23.5 post 84%
I was required to not take my medication or take or drink any stimulants 12 hours before each test.
So the other question I would have is could I back off on the meds some like maybe 150/50 Advair.
All I know is this medicine is wearing me out, makes my bones ache and also makes me feel overall bad.
Hot flashes, weight gain. These side affects are not nice.
It is hard to be sure about my answer to your question and that is because your having had pneumonia is a complicating factor. That is to say that while you may have experienced clinical recovery, 3 weeks before the first test, your lungs may still have been in a recovery phase and thus, may not yet have functionally reached baseline. In other words the two test results are not comparable. A better comparison would be with PFT’s done some time in the past when you were not recovering from anything.
The second set of test results are practically WNL and, as such, cast doubt about the diagnosis of COPD. Such results are more consistent with the diagnosis of asthma. Interesting that you would have had pneumonia as there is an increased risk of pneumonia for persons using an inhaled steroid. Despite that alleged risk, the benefit of these drugs far outweighs the risk of pneumonia in the majority of persons.
Thank you very much for answering my question. I posted another one that my doctor has now changed my diagnosis to mild COPD. I am going to make an appt with him to see if I can be taken off of the Advair. I feel the side affects out weigh the benefits of the medication. There are just too many added risks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.